Cutaneous Toxicity After Chemoradiotherapy and PD-L1 Inhibition in Two Patients with Esophageal Adenocarcinoma: More than Meets the Eye

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Dermatological adverse events have frequently been reported after immune checkpoint inhibition. When an adverse event occurs during combination of immune checkpoint inhibition with chemotherapy, the question arises which agent is responsible. Unnecessary withdrawal of either chemotherapy or immunotherapy could lead to suboptimal treatment outcomes. Here we report on two patients who developed a cutaneous drug reaction with fever during treatment with paclitaxel, carboplatin, radiotherapy, and PD-L1 inhibition (atezolizumab) for resectable esophageal adenocarcinoma. In the first case atezolizumab was suspected, and in the second paclitaxel. We discuss the clinical manifestation, treatment, and pathophysiology underlying both cases.
Original languageEnglish
Pages (from-to)e149-e153
JournalOncologist
Volume24
Issue number4
DOIs
Publication statusPublished - 2019

Cite this

@article{ea0ef7b8292a4b129450e8c4f2a445db,
title = "Cutaneous Toxicity After Chemoradiotherapy and PD-L1 Inhibition in Two Patients with Esophageal Adenocarcinoma: More than Meets the Eye",
abstract = "Dermatological adverse events have frequently been reported after immune checkpoint inhibition. When an adverse event occurs during combination of immune checkpoint inhibition with chemotherapy, the question arises which agent is responsible. Unnecessary withdrawal of either chemotherapy or immunotherapy could lead to suboptimal treatment outcomes. Here we report on two patients who developed a cutaneous drug reaction with fever during treatment with paclitaxel, carboplatin, radiotherapy, and PD-L1 inhibition (atezolizumab) for resectable esophageal adenocarcinoma. In the first case atezolizumab was suspected, and in the second paclitaxel. We discuss the clinical manifestation, treatment, and pathophysiology underlying both cases.",
author = "{van den Ende}, Tom and Menting, {Stef P.} and Ambarus, {Carmen A.} and {van Oijen}, {Martijn G. H.} and {van Laarhoven}, {Hanneke W. M.}",
year = "2019",
doi = "10.1634/theoncologist.2018-0674",
language = "English",
volume = "24",
pages = "e149--e153",
journal = "The Oncologist",
issn = "1083-7159",
publisher = "AlphaMed Press",
number = "4",

}

Cutaneous Toxicity After Chemoradiotherapy and PD-L1 Inhibition in Two Patients with Esophageal Adenocarcinoma: More than Meets the Eye. / van den Ende, Tom; Menting, Stef P.; Ambarus, Carmen A.; van Oijen, Martijn G. H.; van Laarhoven, Hanneke W. M.

In: Oncologist, Vol. 24, No. 4, 2019, p. e149-e153.

Research output: Contribution to journalArticleAcademicpeer-review

TY - JOUR

T1 - Cutaneous Toxicity After Chemoradiotherapy and PD-L1 Inhibition in Two Patients with Esophageal Adenocarcinoma: More than Meets the Eye

AU - van den Ende, Tom

AU - Menting, Stef P.

AU - Ambarus, Carmen A.

AU - van Oijen, Martijn G. H.

AU - van Laarhoven, Hanneke W. M.

PY - 2019

Y1 - 2019

N2 - Dermatological adverse events have frequently been reported after immune checkpoint inhibition. When an adverse event occurs during combination of immune checkpoint inhibition with chemotherapy, the question arises which agent is responsible. Unnecessary withdrawal of either chemotherapy or immunotherapy could lead to suboptimal treatment outcomes. Here we report on two patients who developed a cutaneous drug reaction with fever during treatment with paclitaxel, carboplatin, radiotherapy, and PD-L1 inhibition (atezolizumab) for resectable esophageal adenocarcinoma. In the first case atezolizumab was suspected, and in the second paclitaxel. We discuss the clinical manifestation, treatment, and pathophysiology underlying both cases.

AB - Dermatological adverse events have frequently been reported after immune checkpoint inhibition. When an adverse event occurs during combination of immune checkpoint inhibition with chemotherapy, the question arises which agent is responsible. Unnecessary withdrawal of either chemotherapy or immunotherapy could lead to suboptimal treatment outcomes. Here we report on two patients who developed a cutaneous drug reaction with fever during treatment with paclitaxel, carboplatin, radiotherapy, and PD-L1 inhibition (atezolizumab) for resectable esophageal adenocarcinoma. In the first case atezolizumab was suspected, and in the second paclitaxel. We discuss the clinical manifestation, treatment, and pathophysiology underlying both cases.

UR - https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=85063288037&origin=inward

UR - https://www.ncbi.nlm.nih.gov/pubmed/30902915

U2 - 10.1634/theoncologist.2018-0674

DO - 10.1634/theoncologist.2018-0674

M3 - Article

VL - 24

SP - e149-e153

JO - The Oncologist

JF - The Oncologist

SN - 1083-7159

IS - 4

ER -